November 14th, 2013

self, happy

Sudden shifts in period length on Paragard?

Hi all, I'm 24, np, and I've had my Paragard for a week shy of 3 months. This is now the 31st day of my cycle, and my past two periods with Paragard were 27 and 28 days long. I've had cramps and the occasional pink/brownish discharge on and off for the past 5 days, but nothing that looks like my regular period, let alone my Paragard periods. I have always had difficulty feeling my strings, but because of the cramps and the discharge I'm pretty sure the IUD is still there.

I was freaking out a bit, so I used an early-detection pregnancy test this morning and it came up negative. I'm drinking parsley tea right now, and I'm sure my period will come eventually since the pregnancy test was negative, but I'd love to hear if other people have had their period lengths jump up significantly and suddenly on Paragard. I thought my periods would shorten, not get longer!

More background info:
Before I got the IUD, I'd had a 32-day period for about half a year at least, and then it started getting shorter by one day each time until by the time I got the IUD put in (near the end of my period) I was on a 28-day cycle. So maybe my body is just adjusting to the IUD?

I've also been having random sharp (but not bad) cramps on the side I ovulated from for the past 2 weeks. I can tell because I started getting ovulation cramps with Paragard. So I'm worried that maybe I didn't ovulate fully, or worst case, that I have an ectopic pregnancy that the test didn't pick up on. I don't think I've been under that much stress (maybe a little in the past week) or changed my diet significantly, but it has been really cold lately and I've been spending all day in a place with bad insulation and limited heating. Do temperature fluctuations affect menstruation?
hold you

3 month Mirena update

It's been almost exactly three months, so let's recap...

My insertion in mid-August was painful but quick. That day I had some cramping and bleeding, but it mostly stopped by the next day, and I got a "period" on schedule a week or so later.

I basically had no spotting through September and thought I was out of the woods, but since my 5-week check I've had intermittent cramping and spotting. Some of the cramps have been more painful than when I was on the pill (but maybe a 5 max on the pain scale) but the spotting hasn't been too bad, warranting a liner here and there.

All in all I'm very happy with it but would like the random non-period-time cramping to stop plz. :)

((Also, my gyno's office is still fighting with my insurance over whether they are going to pay for it or not, but that's a story for a different community... sigh.))